MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR
Model Number 420318-05
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The small grasping retractor instrument has been returned and evaluated by the failure analysis team.The instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from the clevis.The missing crimp was approximately 0.046¿ x 0.032¿.A review of the small grasping retractor instrument log for pn# 420318-5; sn#: (b)(4) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2020 on system sh1681.The alleged event occurred on the 1st use of the instrument.A review of the site's complaint history does not show any additional complaints related to this product.No image, or video clip for the reported event was submitted for review.No additional technical review was required based on the complaint.This complaint is being reported because this instrument is designed with two pitch cables.Each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.While there was no harm or injury to the patient, the reported failure mode could cause, or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the small grasping retractor instrument's internal wire broke intraoperatively.A backup instrument of the same type was used and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the customer, and obtained the following additional information: the instrument was inspected prior to use.The surgeon was retracting the colon when the reported problem occurred.No instrument collisions occurred.

Brand Name
ENDOWRIST
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10512769
Report Number2955842-2020-10883
Device Sequence Number17057968
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10181114
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-05
Device Catalogue Number420318
Device Lot NumberN10181114 979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2020
Initial Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1